Format

Send to

Choose Destination
AIDS Read. 2001 Jul;11(7):379-82.

Nevirapine-induced hepatitis: a case series and review of the literature.

Author information

1
Albany Medical College, Albany, NY, USA.

Abstract

Nevirapine, a nonnucleoside reverse transcriptase inhibitor used as part of combination antiretroviral therapy, can cause mild elevations in transaminase levels. Severe elevations in transaminase levels related to the use of nevirapine developed in 4 patients. Data on these patients were extracted via chart review, and a review of the literature was also completed. Nevirapine-induced hepatitis occurred shortly after drug initiation in patients with and without preexisting liver disease. Significant elevations in liver enzyme levels occurred but resolved promptly in most with discontinuation of the nevirapine. Close monitoring of liver enzyme levels in the early period after starting nevirapine is essential.

PMID:
11494710
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center